Nonlinear Control of Active Queue Management for Multiple Bottleneck Network

Yang XIAO  Moon Ho LEE  

Publication
IEICE TRANSACTIONS on Communications   Vol.E89-B   No.11   pp.3108-3113
Publication Date: 2006/11/01
Online ISSN: 1745-1345
DOI: 10.1093/ietcom/e89-b.11.3108
Print ISSN: 0916-8516
Type of Manuscript: LETTER
Category: Fundamental Theories for Communications
Keyword: 
Active Queue Management (AQM),  nonlinear control,  TCP,  RED,  

Full Text: PDF>>
Buy this Article




Summary: 
Active Queue Management (AQM) based on nonlinear difference equations is proposed to solve the end-to-end TCP network congestion problem. The proposed AQM scheme can guarantee the stability of the multiple bottleneck network by nonlinear control of dropping probability of the routers by imposing some restrictions on the AQM parameter. Nonlinear control often relies on some heuristics and network traffic controllers that appear to be highly correlated with the multiple bottleneck network status. Based on the proposed nonlinear difference equations for TCP flows control across the network, this paper reveals the reasons of congestion of multiple bottleneck AQM, and provides a theorem for avoiding network congestion. Moreover, we give simulations to verify the results for nonlinear control of the multiple bottleneck network congestion.